T Nation

Hating Test Prop/Var Cycle Sides


#1

Hi guys

I've been on a cycle of test prop, anavar, hgh and arimidex for 7 days now (my first cycle). The problem is, I feel like absolute crap - normally i'm an animal in the gym with enough energy to pump heavy volume for hours, but after day 3 I have no motivation to train, feel unbeleivably lethargic in the gym and my strength has rocketed DOWNWARD. 2 weeks ago, before the cycle, I deadlifted 638... today I just managed 575. My appetite is completely shot and my joints feel like shit when doing weights far below my natural maxes! I've picked up a few pounds and am looking really vascular and full, but my main objective here was to gain plenty strength for powerlifting while picking up 11 or so pounds. Here are my dosages thus far:

Test prop 100mg EOD
Arimidex 0.5mg EOD
Anavar 50mg days 1 - 4, 30mg day 50, 40mg day 6 (After only 3 days Anavar shot my liver enzymes which is why I lowered the dosage, will post bloodwork below!)
HGH 2IU ED

Anavar caned my liver after only 3 days!

Base values:
AST 34 (15 - 40)
ALT 32 (<40)
GGT 14 (0 - 64)
Alk Phos 333 (53 - 128) - Pre-existing anemia raises this.

After 3 days on cycle:
AST 101
ALT 60
GGT 12
Alk Phos 383

I did plenty of research before this cycle and am on plenty support supplements: NAC, milk thistle, liv52, red yeast rice, policosanol, flax seed oil, CoQ10 etc. Even with the liver support there was impact.

Guys, i'm seriously considering dropping the var completely and just sticking it out with the test prop. What do you think is causing this? Could it be the arimidex? Could the test be causing the lethargy? Liver strain? There isn't much point being on cycle if I can't train like I usually do or eat well, pretty despondent atm since I definitely envisioned strength to have shot up and to have at least the same energy I had off cycle.


#2

Well I'm no expert buddy, but are there other factors involved here?? The liver thing kind of worries me due to the fact that I've been on 40mg Var for 4 weeks now and just took a full physical for work. I am also on tons of support supps and throw in liver detox practices as well like Apple cider vinegar and lemon juice in hot water daily. I've known guys on Dbol and drol before though who's liver values didn't get all out of whack like that. Were you drinking alcohol at all or taking any types of other medication??? I just can't believe it would impact you that harshly after such a short time. KInd of worries me a bit, hopefully some more knowledge will chime in soon.


#3

In my opinion, you're taking too much Adex, especially for such a light amount of test in the cycle. I was taking the same amount of Adex as you and I was taking 600mg test a week and Dbol as well which is notorious for aromatizing. The lethargy and the aching joints is indicitive of E2 levels in the shitter. If you can get your liver levels you can certainly get estradiol levels.

I'm not so sure why you're freaked out about your liver levels...? You didn't think that milk thistle and some OTC crap was going to offset a pharmaceutical, did you? You're going to have elevated levels, keep monitoring them to see whether they keep increasing or level off. If it's any consolation, the liver is the fastest regenerating organ in the body.


#4

UPDATE

Anavar rapes cholesterol levels.
Base:
LDL 1.2 <3
HDL 1.1 >1
Chol/HDL 2.8 <4.1

After a week on Anavar:
LDL 2.6
HDL 0.5
Chol/HDL 6.3

@notanewb

No alcohol bro. I am on other medication (which i was on before the cycle) which also taxes the liver, but bear in mind that the ast/alt were normal prior to the cycle even on that medication. Anavar is def taxing the liver - like text icicle says, prob to be expected?

@Test Icicle

Thanks for the reply mate - do you recommend taking some time off the Adex, or just decreasing the dose?


#5

You very well could be an over responder. Try lowering the dose to .25mg EOD for awhile. If you still have issues then you can lower it more or drop it.

Arimidex can also affect lipid profiles and cholesterol. I have a feeling that whatever you got was not anavar... that or you had some underlying issue.


#6

This was my first impression as well. That sounds like some serious sides for what is such a mild cycle.

Regarding the achy joints and such, arimidex tends to do that to some people. It usually is accompanied with libido in the shitter though--how are you fairing in that department? I switched to Aromasin for my TRT and have never felt better! May be something to keep in mind, though might not be a ton of help for this cycle unless you can get aromasin offhand.


#7

I also felt like crap the first week of my first cycle, weak, tired, lethargic, fever and slight head ache. I had a case of the test flu I was trippin balls a little bit. I think it was from my body not use to the new drugs in it. Sometime in the second week I started to feel much better and the week after I was 120%. I'm no doctor but I think in my case my body needed to adjust and it did. You may have something similar going on, but like I said I?m no doctor that?s just my experience


#8

Well bro I have to agree with the others that you may not have Var or you have some pre existing thing going on. I just got my results back from my physical and everything is "perfect" according to the doc. I didn't get actual numbers yet but I have been cleared on everything.

I have been on 40mg Var ED for 4 weeks along with 250mg Test E a week, .5 mg Liquid Adex EOD, and 250iu HCG E3D. So Our runs are pretty similar and I have no issues showing up at all. Good luck in getting things figured out.


#9

It shouldnt be shocking that some people experience fewer side effects than others.

One of the(many) reasons why Mr O can get so big is because he can tolerate high doses of drugs for long periods of time.

OP, I think it was a poor choice to run a methylated steroid while also taking a medication that is known to stress the liver. Youre in your first cycle. There was no reason to use two different steroids in the first place. Had you chose to use just one youd be able to narrow down the culprit with greater assurance.


#10

Which drug is methylated? Anavar is 17-AA. Like Winstrol, it's fairly easy on the liver, esp at such a low dose. My guess is like VTB, you probably didn't get real Anavar. It's one of the most counterfeited steroids and it's very possible you got Dbol instead, or they cut it with acetominophen or something harsh.


#11

alkylated, methylated, I confuse the two, my mistake. Youre right that var should be very tolerable at 40mg/d; even at doses of 100mg+ per day.

But every now and then you run across the triple threat of a less than robust liver, prescription meds, and oral steroids that wind up causing problems. Rare, but possible.

Counterfeit var is always a good bet too.


#12

UPDATE

Thanks for the replies thus far guys.

Got my estorgen levels checked.

Oestrediol is 166, with normal range 28 - 156. This is on Arimidex 0.5mg EOD. Guys, is this level ok for a cycle like this or should it be higher? I'm not educated enough to know whether its the estorgen level thats important, or the level relative to the vastly increase test in the body. Looking for the main joint pain culprit.

My libido is normal. The main side i'm concerned about here is the extreme joint pain in my knees, hips, lower back. Today I was lying down on the sofa and even then my knees were aching. Squatting is torture - it really is raping my training.

The var i'm using is Oxanabol by Alpha-Pharma india. Not sure if it means anything, but I authenticated the serial on check-alpha and it seemed legit. Can anyone offer an opinion on this?

Liver values are holding stable and have slightly improved since dropping the var dose from 50mg to 40mg ED.

Bonez - while you're right, I'm monitoring all my bloods closely and having spoken to a doc, I don't think there is anything reflected in the results that would lead to such joint pain as i'm having, unless the estrogen is too low (see above).

The other possibility here guys is that it could be the hgh? Running 5 clicks per day on the noridtropin blue pen 10mg/1.5ml.


#13

Your E2 almost certainly are not causing your joint pain at that high number. If anything, they are making it better since higher E2 lends itself to more bloat and water retention, thus protecting the joints a bit.

Only other thing I can think of is more inflammation due to some sort of cortisol suppression. I have no idea if the gear you are running can do that or not, but may be worth while to up the fish oils and anti-inflammatorys to be on the safe side. If you have easy access to bloodwork, you could check your 8 am cortisol. I really don't know what you would do with it though.


#14

@VTBalla34

Thanks...

Another thought i'm having - could all this joint pain be due to the HGH? I'm only on 2IU ED, but Norditropin is apparently some potent stuff and i only weigh 154lb (am short).


#15

No clue mate...I know next to zilch about HGH.


#16

It could.

ED use of GH is not ideal. At all.

Read up on GH use here


#17

Drop the red rice yeast. Statins and oral steroids dont mix well.


#18

Methylation is a form of alkylation


#19

Drop the Adex and switch to aromasin, Adex fucks your lipids up hard, fucks your liver up hard, kills your libido and is a shitty drug in general.